Aa
A
A
A
Close
Angina Community
326 Members
Avatar universal

Heart feels weak and chest kinda hurts (infected tooth relation?)

I have a broken/infected tooth in the back of my mouth that I'm going to get extracted sometime next week.  Keflex was prescribed to me to ward off the infection but I experienced extreme nausea, dizziness (as warned on the RX label)...but to such a degree that I had to lie down for days.  If I got up, the symptoms rushed back.  I called the dentist and was pulled off of Keflex and put on Amoxicllian.  

For the pain I was given Percocet.  

Coinciding with the starting of my antibiotics, was my monthly period which for me is twice as hard as I have endometriosis.  I take Percocet for the endometriosis when the pain is unbearrable and I have not had any bad reaction to Percocet fyi.

Trumping all of these symptoms, I have had a tightness in my lower left part of my heart.  A few weeks ago I would have described it as if the heart had no room to give - - it was pulled to the max and couldn't relax.  I was scared but I did not do anything but try and change my diet. I regularly frequent fast food joints (Del Taco) more than 10 times per week.

I am in my 20's.  There is no heart disease in my family (that I'm aware of).

This week, my heart hurts at night when I'm getting into bed.  I'm continuing my 10 day antibiotic treatment (to prepare my tooth), and yet now I've had migraines on and off for the past 4 days or so.  They could be withdrawl headaches from Percocet, but i dont know.  

My heart however feels weak and I notice it.  It's strange but it seems like most people don't notice the sensations of their heart but I do.  I know this is not normal, but I'm scared about what it could be.  

I'm not overweight either.
I take the 10/325 or whatever Percocet 1-2 times a day.  Roughly in the past week I've taken 6 percocets total. remember I'm taking them for endometriosis, tooth pain, and my new migraines.  


Could all of my problems be resolved with my upcoming tooth extraction?
Any help is much appreciated.
3 Responses
1137980 tn?1281289046
Hi Belinda i read your post...you need to understand that there is a direct corelation between the teeth and the heart. This is why dentists put you on the antibiotics.  Imagine and invisable line between your teeth and the valves (there are 4) to go into your heart because they are all connected.  Thats why doctors are so careful when any of us get an infected tooth because the bacteria can flow directly to the valve and have a direct impact on the heart.  You seem to have alot going on here to me...again an infected tooth can effect the heart as well as the brain w. infection.  Most of us actually do recognize the fact when something is going on w. our hearts because they basically tell us when something is wrong.  You need to make a call to the dentist tomorrow and be sure to let them know that since the infection you are getting headaches as well as your heart is not feeling right to you ...you may just need a power dose of antibiotics to knock this out altho amoxicillin is the med of choice w. doctors.  There are powerpacks of three pills but the good news that i see it is that if that infection is travelling thru out your body there is alot the docs can do to eliminate it quickly. The description you've posted of "my heart felt like it had no room to grow"  i am assuming you are meaning expanding,,,which it really doesn't do..the heart is a muscle that beats off of the electrical activity that is generated from the sinus/AV node of the heart but to me it is a little disturbing that this infection is coinciding with the heart issues.  So if in the last week you have taken 6 pain meds of the percocet that is roughly one a day and percocet is a very very stong pain med which could effect your respiration which has a direct impact on your lungs and heart.  You are saying that the pain is in the lower L hand side of the heart...i am unsure of how you would know this Belinda...the heart is roughly the size of your Left fist and is dead center in the center of your chest directly between your breasts and just slightly to the left ....it would literally be impossible to feel the lower left side of your heart unless you have x ray vision...my bet is on the percocet and it is affecting your lungs and respiratory system... you need to call the dentist tomorrow and tell him/ her all of your symtoms and they may want to refer you out to a heart doc to rule out an infection on one of your valves but you would have alot more symtoms that what you are describing if there was one sitting there.  Personally i think that at the age of 20's that you need to be careful of the percocet because one you could become too dependent on it to get thru your periods and two you could build up an immunity to them thus lessening the effects.  The only real way to know what is happening w. you is to call the doc that gave them to you and these symtoms  so that they can rule out an infection that is moving thru your body and no longer centralized at your tooth...good luck Belinda and make sure you post to let us know how it goes at the doc..you need to take care of this sooner rather than wait because if it has moved to one of your valves than can be some serious stuff my friend...good luck i'll look for your post....
1124887 tn?1313758491
I think you should see your doctor again for this.

The reason is, tooth infections can possibly (though rare) spread through the blood to the heart valves, and cause an infection called endocarditis.

It is not likely, but as it is a severe (but curable with certain antibiotics) disease. It's more common with existing heart diseases, that's why people with heart diseases (especially valve surgery) often are given antibiotics when going to the dentist.

Again, this is most likely to be "nothing serious" but I think your symptoms warrants a visit to the doctor, without so much delay. Always better to be safe than sorry.


Avatar universal

A while ago, I had a tooth abcess.  I also suffer from heart failure and suspected blockage.  I was prescribed Keflex.  I was afraid to take it because of the side effects, in particular when I read about hallucinations.

Two weeks later, I ended up in ER with suspected heart attacks.  This happened twice.  I have no idea if this was related or not.  I read afterwards that it take about two weeks to affect the heart, which was the time frame here.  

I can't say if in my case, the two suspected heart attacks were related to the tooth abscess or not.  Unfortunately, I can't take Amoxycillin or other antibiotics.  Keflex was the only choice, but I was afraid of taking that too.

The next time this happens, I will look at alternative treatments such as Ayurvedic medicine.

I tried putting garlic on it.  It helped and brought the infection down.  I felt very ill with that infection, weak and seriously run down.  

I often think that the bacteria may have lodged in the heart tissue and slowly gnawning away at the heart valves.

Although, this is very rare, who knows ...

Best to have it checked out.  It does not matter how young or how healthy, those bacterial infections can be dangerous.

Wishing you well


Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.